MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV CONCERTO NYLON; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO S. DE R.L. DE CV CONCERTO NYLON; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number NV-6-20-HELIX
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/18/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that the coils (lot 229646653 and 229927355) could not be detached by detacher, and physician refused to use back up deployment.There was non-detachment.The physician attempted to detach the coil with the instant detacher 4 times.The physician tried to detach with another instant detacher.There was no manual attempt at detachment via hypotube.Coil (lot 228640128) could not be detached by detacher, and physician broke the hypotube, the coil did not separate instantly, while retrieving the coil from patient, the coil suddenly depolyed, and got stuck in microcatheter (lot b615929).There was coil separation/break/premature detachment.The coil was removed from the patient.There was no surgical or medicinal intervention required.The pushwire was not bent or broken.There was no friction or difficulty during delivery.The physician repositioned the coil 2 times.The physician attempted to detach the coil with the instant detacher 4 times  and 1 time using the manual method.Two instant detachers were used.The physician tried to detach with another instant detacher twice.The physician did not rotate the delivery pusher during procedure.Coil (lot b643400) while positioning the coil, the distal part of the pushwire bent.There was pusher kink/broken.There was friction or difficulty during testing or delivery.The damaged location was the pushwire distal segment.While positioning the coil (lot d023257) the distal part of the pushwire bent.The coil (lot d012378) could not be deployed by instant detacher and customer refused to deploy coil with manual method.There was non-detachment.The physician attempted to detach the coil with the instant detacher 4 times, and 4 times with the second instant detacher.There was no attempt at detachment via hypotube.Coil (lot 230184317) could not be deployed by instant detacher and customer refused to deploy coil with manual method.There was non-detachment.The physician attempted to detach the coil with the instant detacher 3 times, and 2 times with the second instant detacher.There was no attempt at detachment via hypotube.Coil (lot 230651057) could not be deployed by instant detacher and customer refused to deploy coil with manual method.The physician attempted to detach the coil with the instant detacher two times, and two times with the second instant detacher.There was no manual attempt at detachment via hypotube.The devices and any accessories were prepared as indicated in the ifu.  there was no issue with the instant detacher.The continuous flush administered during the procedure.No patient symptoms or further complications were reported as a result of this event.The patient is alive with no injury.The patient was undergoing surgery for treatment of an unruptured pulmonary aneurysm with a max diameter of 27 mm and a 8 mm neck di ameter.It was noted the patient's blood flow was normal and vessel tortuosity was severe.
 
Additional Manufacturer Narrative
H3: device received, analysis is in progress.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information received clarified that the coil with lot b643400 that experienced resistance during delivery had been used with the rebar catheter that had been used with a previous coil.The coil of lot 228640128 had a distal pusher bend.The resistance had been in the distal segment of the catheter.They felt resistance at the end of the coil coming out of the sheath.There was no kink/damage observed to the coil after removal.The catheter was discovered curly at the proximal part.There were no issues that resulted in the bent pushwires.Prior to coil non-detachment, there were no issues encountered.The pushwire damage was not observed after removal from the patient.It was noted that both instant detachers used were of the same lot #.The cause of the failure to detach, resistance, pusher bends was not determined.
 
Additional Manufacturer Narrative
Product analysis nv-6-20-helix, item:70, lot no:230184317: as found condition - the concerto device was returned for analysis within a shipping box, inside of a sealed plastic biohazard pouch, and within an opened concerto inner pouch.Visual inspection/damage location details ¿ no introducer sheath was returned.The actuator interface was found to be secure within the pushwire hypotube.The break indicator was found undamaged; however, the three tack welds were found broken.Indictive of a potential detachment attempt.The pushwire was found bent at ~18.2cm, kinked at ~26.2cm, kinked at ~32.4cm, kinked at ~42.7cm bent at ~80.3cm and kinked at ~159.9cm from the proximal end.The shield coil was returned in good condition.The implant coil returned stretched, damaged and still attached to the detachable element/pushwire.The coin was found to be against the lumen stop.No damages were found with the coin.No damages were found with the lumen stop.Testing/analysis ¿ in-house detachment attempts using an instant detacher and by manual method failed to detach the device as the release wire did not move freely.The coin was found to be stuck within the lumen stop full of dried blood; therefore, the blood was dissolved using an ultrasonic cleaner and the coin was removed from the lumen stop without any issues.The coin was found in good condition and measured to be ~0.064mm @ 0.063mm, ~0.090mm @ 0.127mm, and ~0.101mm @ 0.275mm, which is within specification (specification: 0.063mm ¿ 0.089mm @ 0.063mm; 0.075mm ¿ 0.105mm @ 0.127mm; and 0.086mm ¿ 0.108 @ 0.275mm).Conclusion - based on the customer report and device analysis, the customer report of "non-detachment" was able to be confirmed as the concerto device was returned attached to the pushwire detachable element.The likely cause for the ¿non-detachment¿ was due to the dried blood found within the lumen stop and coin.Dried blood build up within the subassemblies can cause the release mechanism to malfunction and fail to release the implant coil when intended.This was able to be verified during testing.When the dried blood residue was dissolved, the coin then was able to retract from the lumen stop and the implant coil was able to detach as intended.The coin then was able to retract from the lumen stop and the implant coil was able to detach as intended.A few other possible causes of ¿non-detachment¿ are but not limited to damaged pusher, coin jammed at lumen stop and blood under shrink tubing at detachment zone.The report notes that ¿the physician attempted to detach the coil with the instant detacher 3 times, and 2 times with the second instant detacher.There was no attempt at detachment via hypotube.¿.No instant detacher was returned, and any contribution the instant detacher has towards the ¿non-detachment¿ could be assessed.Durana27 08/15/25 medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information was received the coil (with lot#228640128) had resistance in the sheath.During preparation, the introducer sheath was held vertically when the implant coil was pulled back inside during hydration.

Brand Name
CONCERTO NYLON
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc CA 22210
MX  22210
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc CA 22210
MX   22210
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key22322801
Report Number2029214-2025-01456
Device Sequence Number15660949
Product Code KRD
UDI-Device Identifier00847536044951
UDI-Public(01)00847536044951(17)271203(10)230184317
Combination Product (Y/N)N
Initial Reporter CountryHK
PMA/510(K) Number
K090046
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberNV-6-20-HELIX
Device Catalogue NumberNV-6-20-HELIX
Device Lot Number230184317
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/18/2025
Supplement Date Received by Manufacturer06/26/2025
08/16/2025
Initial Report FDA Received Date06/24/2025
Supplement Report FDA Received Date07/24/2025
08/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/03/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale